Skip to content
Includes Expert Content
menopause
avatar
franmorr posted:
am going though menopause. and the doctor gave me some to help. with it. i guess hom. pills. but i think they are makeing me gain weight can they do that and what can i do about it. help me please. i have had weight lost sugrey and i dont want to gain weight again
Reply
 
avatar
Mary Jane Minkin, MD responded:
Dear franmorr,
Unfortunately, the process of going through perimenopause does tend to put on a bit of weight, in the 5-8 pound range. The good news is that it's not an annual event; once you are fully menopausal, things tend to level out. Hormone therapy actually should not cause you to gain any significant amount of weight; estrogen may cause a bit of fluid retention (like a pound or two) but will go away when you stop taking it. Most important thing is to exercise very regularly, and avoid unnecessary calories; because as we get older (men and women both) we do tend to get slower metabolisms.
Good luck,
Mary Jane


Featuring Experts

Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

Helpful Tips

Menopause - Younger Ages
For those of you out there that are going/gone through menopause at an early age, Yes it happens. It's unusual but it happened to me. I ... More
Was this Helpful?
20 of 31 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the North American Menopause Society website